MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N143001
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a nitrex nitinol guidewire to treat a lesion in the mid popliteal artery with little tortuosity and moderate calcification a patient.The vessel was not predilated or post dilated.Ifu (instruction for use) was followed during preparation, procedure, post-procedure.It was reported that tip detached / tip damage occurred.Guidewire prolapsed did not occur causing tip damage or embolization during the procedure.The physician was trying to navigate and cross through pop artery.It was noticed that the wire looked like it ¿j¿d¿ under fluoro and the physician said some was noted resistance so pulled wire.A section of wire that detached was stuck in cxi support catheter.The catheter and detached wire were removed with no issue.Physician selected new wire and continued procedure.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Upon investigation of the device it was discovered that the wire was not consistent with a wholey wire.The wire consisted of a black coated stainless steel core wire joined to a green ptfe coated stainless steel core wire.The distal tip region was not visible, in that it was constrained within the catheter tubing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Upon investigation of the device it was discovered that the wire was not consistent with a nitrex wire (not wholey wire as previously reported).The wire consisted of a black coated stainless steel core wire joined to a green ptfe coated stainless steel core wire.The distal tip region was not visible, in that it was constrained within the catheter tubing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device presents an overall length of 299.10cm due to the core wire fracture, a coil length stretched to approximately 5.25cm, a shaft diameter of.01300¿ to.01305¿, and a finished coil diameter of.01300¿ to.01340¿.A gage bushing certified to be.0140¿ passed over the length of the specimen to the proximal aspect of the core damage, with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.The specimen presents fractures of the core and coil wires.The coil wire presents indications of tensile overload with torsional loading and stretch damage from the proximal coil to core wire joint.The core wire presents spiral bend damage over the 1.50cm immediately proximal of the fracture.The core wire fracture presents indications of low cycle bending fatigue overload with tensile loading.The distal tip joint and an indeterminate amount of coil and core wire is missing from the specimen device.The proximal joint appears correct and intact.Except where noted, the specimen device appears visually and dimensionally correct.Based on the information provided and the evidence presented, it appears that clinical and/or procedural factors have contributed to the event as reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key8393931
Report Number2182208-2019-00436
Device Sequence Number2765279
Product Code DQX
UDI-Device Identifier00821684058121
UDI-Public00821684058121
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Catalogue NumberN143001
Device Lot Number11112032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/26/2019
03/26/2019
05/09/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/23/2019
04/23/2019
05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR